Texas, 2021

Hail and Damaging Winds in Texas, April 28, 2021

April 28, 2021 · NWS FWD · 42 events in 8 counties and zones

An upper level low and a cold front near the surface resulted in the development of showers and thunderstorms across much of North and Central Texas. Several storms produced very large hail and damaging winds west of I-35.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500 million
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level low and a cold front near the surface resulted in the development of showers and thunderstorms across much of North and Central Texas. Several storms produced very large hail and damaging winds west of I-35. The northern portions of Tarrant County were hit the hardest with large hail up to 3.25 in diameter. Hail damage estimates from this storm were over $500 million. The large hail damaged and/or shattered roofs, windows and cars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 28, 2:09 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 28, 2:09 AM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
309 AM CDT Wed Apr 28 2021

...New Short Term...

.SHORT TERM... /NEW/
Update:
A cluster of vigorous convection has developed over portions of
the Big Country early this morning. The most intense thunderstorm
is located over Jones and Shackelford Counties where one volume
scan from the KDYX WSR-88D indicated Vrot approaching 50 KT. These
thunderstorms are occurring within a robust warm air advection
regime, with low-level wind shear being enhanced by a potent low-
level jet. The KDYX VWP shows 0-1 km SRH of over 200 m2/s2 and
deep layer shear exceeding 70 KT. This environment will continue
to support rotating updraft during the next few hours as this
convection continues east to northeastward. As this convection
moves east, it will encounter an increasingly strong cap that was
evident on the 00Z FWD RAOB, making the tornado threat east of
U.S. Highway 281 somewhat uncertain. Given the vigor of this
convection and strong low-level wind shear however, a Tornado
Watch has been issued to cover this potential threat over western
portions of North TX through the morning hours.

Godwin

Previous Discussion:
/Through Wednesday Night/

Southwesterly flow aloft continues across the south-central CONUS
this morning ahead of an approaching, but slow-moving upper-level
low. This upper-level low was analyzed at 00Z to be located across
northern Baja California, and is moving much slower than was
forecast by global models this time yesterday. In the lower levels
of the troposphere, 850 mb analysis from 00Z reveals an elongated
trough extending from the western Great Lakes region, through the
Central Plains, then southward across the Southern Plains and into
northern Chihuahua. At the surface, a dryline is present across
West TX. Finally, widespread convection is occurring well east of
this dryline across the Red River Valley, some of which has made
its way into northwestern portions of the FWD CWA.

The convection ongoing this morning continues to wane. A few of
the stronger multi-cellular clusters within this convective shield
may have produced small hail earlier (though no reports have been
received), but these thunderstorms are on the decline. Severe
Thunderstorm Watch #115 continues until 3 a.m. CDT, and while it
is possible this watch could be canceled early, with only a
couple hours left to go, the watch will probably be allowed to
continue until its scheduled expiration time. This convection is
forecast to continue eastward slowly through the rest of the
overnight period, but will wane towards daybreak as it struggles
against a still robust EML evident on the 00Z FWD RAOB.

A respite is convective activity is expected during the morning
and early afternoon hours Wednesday, though some isolated to
widely scattered showers and a few thunderstorms will remain
possible. By 00Z, the upper-level low is forecast to move over
southern NM/northern Chihuahua, with a lead shortwave trough
approaching North TX by this time. This lead shortwave trough can
be noted this morning over eastern NM on GOES moisture channel
imagery. Mid-level ascent associated with the approaching lead
shortwave trough should act to weaken the cap across North TX,
allowing for convective development after 21Z. Convection is
likely to initiate along the leading edge of an approaching cold
front across northwestern portions of the FWD CWA to Wichita
Falls.

Near-storm environment forecast soundings from the HRRR indicate
SBCAPE in excess of 2000 J/kg, mid-level lapse rates approaching 7
C/km, and nearly 70 KT of effective bulk shear. These forecast
soundings, as well as HREF neighborhood probability fields for
updraft helicity suggest that some supercellular thunderstorms
will be possible, with large hail and tornadoes being the primary
threats. The tornado threat will be at its highest 00Z-03Z (7-10
p.m.) across western North TX as the LLJ increases. After 03Z,
convection is likely to grow upscale into backward-propagating MCS
as it moves slowly across North TX. While Corfidi upshear
propagation vectors indicate storm motions of 30-40 KT, the
potential for training convection as well as abnormally high PWAT
values for late April suggest a localized potential for flash
flooding. HREF probability-matched mean QPF shows 2-3 inches of
rainfall possible across western North TX (north of a line from
Breckenridge to Decatur to Sherman/Denison). A mitigating factor
will be the recent dry conditions, but even with a D1-D2 drought
in place across these areas, high rainfall rates could still
result in flash flooding in poor-drainage areas and areas near
creeks and streams. Given the localized nature of the threat
however, a Flash Flood Watch is not needed at this time.
Convection will continue eastward overnight, and while the severe
weather threat should diminish after 06Z (1 a.m.), the threat for
localized heavy rainfall/flash flooding will continue.

Godwin

&&

.LONG TERM... /Issued 257 AM CDT Wed Apr 28 2021/
/Thursday through Tuesday/

Numerous showers and thunderstorms will continue Thursday as lift
and moisture associated with a slow moving low pressure system
remains over the region. The good news is that all this activity
will be elevated over a wedge of cooler, post-frontal air near
the surface. Therefore, the potential for severe weather will be
low Thursday but the potential for heavy rain will continue,
especially east of the I-35 corridor where precipitable water
values will remain above 1.5 inches.

The models are coming into better agreement on the fate of the
upper low with the general consensus that it will remain closed
while rotating across Northern Mexico Friday. This solution will
shift most of the rain chances south of the forecast area but we
will linger some low PoPs across our Central Texas zones.

Unfortunately, it is now looking like the weekend will be a little
more unsettled than previously through with the upper low progged
to lift slowly northeast Saturday and Sunday, keeping at least
some low shower/thunderstorm chances. The good news is that the
weekend should not be a total wash and there will still be plenty
of sun with seasonably warm temperatures.

Brief ridging aloft Sunday night through Monday will result in
warm and rain-free weather with highs Monday afternoon from the
mid 80s to the lower 90s. DFW could actually see its first 90
degree day since mid October 2020. The upper ridge will not linger
long across the region with another trough developing over the
Central Rockies Monday afternoon. This trough will move across the
Central and Southern Plains Tuesday allowing a cold front to move
southward through the region. Thunderstorms will likely accompany
the cold front through Tuesday night with the best rain chances
across the eastern half of the region.

79

&&

.AVIATION... /Issued 134 AM CDT Wed Apr 28 2021/
/06Z/

CIGs have fallen to MVFR across virtually all of North/Central TX
this morning. IFR CIGs will be possible for a few hours around
12Z, but with gusty S winds across the region, the duration of any
IFR remains uncertain. By mid-afternoon, CIGs may improve to VFR,
but convection is forecast to begin developing northwest of a
KBKD-KLUD-KGYI line. Scattered to numerous SHRA/TSRA with tops to
FL450 will result in significant impacts to the Bowie arrival
gate, and potentially westbound and northbound departures. Expect
SHRA/TSRA to become more widespread just beyond TAF period with
direct impacts at D10 terminals as well as KACT likely after 06Z.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    85  67  76  60  75 /  60  90  70  40  20
Waco                87  68  76  61  74 /  40  80  70  40  20
Paris               82  66  74  58  73 /  50  90  90  40  20
Denton              81  63  74  56  74 /  70  90  70  40  20
McKinney            82  65  75  58  74 /  50  90  80  40  20
Dallas              86  68  77  61  76 /  50  90  70  40  20
Terrell             85  66  76  59  74 /  40  80  80  50  20
Corsicana           87  68  78  61  74 /  30  70  70  40  20
Temple              87  67  78  60  74 /  30  70  60  30  20
Mineral Wells       82  62  74  56  74 /  80  90  60  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 28, 2:20 AM CST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
320 AM CDT Wed Apr 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290830-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
320 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorm are possible today and tonight. Some storms may become
severe. Large hail and damaging downburst winds will be the main
hazards, but a few tornadoes can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue Thursday. Although a few strong
storms may linger across East Texas, the primary hazard will be from
heavy rainfall.

Isolated to scattered thunderstorms are possible Friday through
Sunday and again on Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this morning along and west of U.S 281
and across much of the region this afternoon and evening.

In the hours before

Special weather statement, Apr 27, 9:47 PM CST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1047 PM CDT Tue Apr 27 2021

TXZ100-280415-
Young TX-
1047 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR YOUNG COUNTY UNTIL 1115 PM CDT...

At 1047 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Crystal Falls, or 15 miles southwest of Graham,
moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Graham and Newcastle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3319 9895 3335 9842 3324 9842 3301 9844
      3301 9843 3295 9843 3296 9895
TIME...MOT...LOC 0347Z 250DEG 34KT 3301 9881

79
Special weather statement, Apr 27, 10:14 PM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1114 PM CDT Tue Apr 27 2021

TXZ100-101-280445-
Young TX-Jack TX-
1114 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YOUNG AND JACK
COUNTIES UNTIL 1145 PM CDT...

At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Graham, moving east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Graham, Jacksboro, Bryson and Newport.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3340 9860 3340 9842 3347 9842 3347 9798
      3324 9792 3306 9863
TIME...MOT...LOC 0413Z 248DEG 29KT 3323 9856

79
Special weather statement, Apr 27, 10:57 PM CST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1157 PM CDT Tue Apr 27 2021

TXZ091-280530-
Montague TX-
1157 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTAGUE COUNTY UNTIL
1230 AM CDT...

At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bellevue, or 9 miles northwest of Bowie, moving northeast at 45 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

 Locations impacted include...
Bowie, Nocona and Stoneburg.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Texas.

LAT...LON 3398 9763 3395 9759 3392 9760 3390 9758
      3391 9748 3385 9748 3367 9766 3351 9798
      3389 9798 3385 9787 3386 9783 3388 9782
      3388 9780 3390 9780 3390 9778 3392 9778
      3391 9776 3394 9776 3394 9773 3399 9768
TIME...MOT...LOC 0457Z 234DEG 44KT 3366 9797

79

The radar

The Dyess AFB radar (KDYX), 50 km away, was scanning. The volume nearest the first event began at 09:23 UTC.

Open the radar archive at this moment

Event by event

30 hail, 10 thunderstorm wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Stephens

When
April 28, 3:24 AM CST
Where
Stephens County, 5.61 mi N of Necessity to 4.97 mi W of Caddo
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.731, -98.772

Thunderstorm winds damaged trees around and to the west of the A&E Ranch entrance near CR 102 and Highway 180. In addition, a salt water storage tank was tipped over near the entrance of the ranch. Radar evidence suggests the tornadic development process may have been in progress at the time, resulting in the localized high winds, but a tornado did not develop.

Thunderstorm Wind, Stephens

When
April 28, 6:23 AM CST
Where
Stephens County, 4.12 mi E of Breckenridge Arpt to 1.38 mi WSW of Frankell
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.709, -98.830

Thunderstorm winds damaged trees for several miles along FM 207 to the southeast of Breckenridge. Tree damage was also observed to the east of the road into neighboring properties.

Hail, Palo Pinto

When
April 28, 5:28 PM CST
Where
Palo Pinto County, 2.71 mi ESE of Gordon
Measured
0.75 in hail
Reported by
Public
Coordinates
32.530, -98.330

Hail, Parker

When
April 28, 6:30 PM CST
Where
Parker County, 1.69 mi ESE of Weatherford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.760, -97.774

Quarter size hail was measured by South Field Station.

Thunderstorm Wind, Parker

When
April 28, 6:35 PM CST
Where
Parker County, 5.73 mi NW of Lake Weatherford to 4.75 mi NNW of Lake Weatherford
Measured
56 kt (64 mph) estimated gust
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
32.847, -97.738

Thunderstorm winds caused damage in an area between Weatherford and Springtown around the area of Old Springtown Road, Katie Ranch Road, Friendship Road and Whipoorwill Trail. A metal barn was damaged and metal panels were removed from the barn. Elsewhere, power lines and power poles were knocked down, trees were damaged, and other small barns appeared to have been damaged.

Thunderstorm Wind, Parker

When
April 28, 6:50 PM CST
Where
Parker County, 3.18 mi S of La Junta
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
32.874, -97.605

Thunderstorm winds rolled a manufactured home and damaged trees around the property.

Hail, Parker

When
April 28, 6:58 PM CST
Where
Parker County, 6.46 mi SSE of La Junta
Measured
1 in hail
Reported by
Public
Coordinates
32.830, -97.570

Quarter size hail was reported five miles west of Lakeside.

Lightning, Tarrant

When
April 28, 7:00 PM CST
Where
Tarrant County, 0.55 mi N of Blue Mound
Property damage
$500
Reported by
Public
Coordinates
32.888, -97.370

Lightning struck a water heater gas line connected to a house, causing a small fire that the homeowner extinguished.

Hail, Tarrant

When
April 28, 7:06 PM CST
Where
Tarrant County, 2.33 mi ENE of Ftw Flying Oaks Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.838, -97.491

Quarter size hail was reported near State Highway 199 and Nine Mile Bridge Road.

Hail, Tarrant

When
April 28, 7:07 PM CST
Where
Tarrant County, 0.26 mi SW of Azle to 0.21 mi NE of Saginaw
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.898, -97.534

Multiple reports of quarter sized hail were received from Azle to Saginaw.

Hail, Tarrant

When
April 28, 7:14 PM CST
Where
Tarrant County, 2.66 mi W of Ft Worth Saginaw Arp
Measured
1.75 in hail
Property damage
$18 million
Reported by
Amateur Radio
Coordinates
32.874, -97.426

Golf ball size hail was reported on Boat Club Road.

Hail, Tarrant

When
April 28, 7:15 PM CST
Where
Tarrant County, 2.73 mi WNW of Ft Worth Saginaw Arp
Measured
3 in hail
Property damage
$40 million
Reported by
Public
Coordinates
32.881, -97.425

Three inch hail was reported at Boat Club Road and Bailey Boswell Road.

Hail, Tarrant

When
April 28, 7:17 PM CST
Where
Tarrant County, 2.09 mi ESE of Eagle Mtn Lake
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.889, -97.447

Quarter size hail was reported near Eagle Mountain Lake.

Hail, Tarrant

When
April 28, 7:19 PM CST
Where
Tarrant County, 1.62 mi ENE of Hicks
Measured
1 in hail
Reported by
Public
Coordinates
32.925, -97.393

Quarter size hail was reported near Willow Springs Road and Bonds Ranch Road.

Hail, Tarrant

When
April 28, 7:20 PM CST
Where
Tarrant County, 1.85 mi NNE of Blue Mound
Measured
2 in hail
Property damage
$18 million
Reported by
NWS Employee
Coordinates
32.905, -97.358

Two inch hail was reported by an NWS Employee. Numerous homes and vehicles were damaged.

Hail, Tarrant

When
April 28, 7:21 PM CST
Where
Tarrant County, 0.58 mi W of Blue Mound
Measured
1.75 in hail
Property damage
$18 million
Reported by
Amateur Radio
Coordinates
32.880, -97.380

Golf ball size hail was reported near Bailey Boswell Road and Business 287.

Hail, Tarrant

When
April 28, 7:22 PM CST
Where
Tarrant County, 2.42 mi WNW of Keller Alta Vista Ar
Measured
1.75 in hail
Property damage
$18 million
Reported by
Amateur Radio
Coordinates
32.910, -97.320

Golf ball size hail was reported near Heritage Trace Parkway and I-35.

Hail, Tarrant

When
April 28, 7:23 PM CST
Where
Tarrant County, 1.66 mi NE of Blue Mound
Measured
1.75 in hail
Property damage
$18 million
Reported by
Amateur Radio
Coordinates
32.894, -97.347

Golf ball size hail was reported near Harmon Road and Blue Mound Road.

Hail, Tarrant

When
April 28, 7:24 PM CST
Where
Tarrant County, 2.7 mi ENE of Blue Mound
Measured
1.5 in hail
Reported by
Public
Coordinates
32.900, -97.330

A report of ping pong ball size hail was received via social media near the intersection of U.S. 287 and Harmon Road.

Thunderstorm Wind, Tarrant

When
April 28, 7:27 PM CST
Where
Tarrant County, 2.71 mi NW of Keller Alta Vista Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.930, -97.310

Numerous trees were down near I-35W and Golden Triangle Boulevard.

Hail, Tarrant

When
April 28, 7:29 PM CST
Where
Tarrant County, 0.69 mi S of Saginaw
Measured
2 in hail
Property damage
$18 million
Reported by
Public
Coordinates
32.860, -97.370

Two inch hail was reported by an NWS Employee.

Hail, Tarrant

When
April 28, 7:30 PM CST
Where
Tarrant County, 2.15 mi NNW of Keller Alta Vista Ar
Measured
1.75 in hail
Property damage
$18 million
Reported by
NWS Employee
Coordinates
32.930, -97.290

Golf ball size hail was reported by an NWS Employee.

Hail, Tarrant

When
April 28, 7:30 PM CST
Where
Tarrant County, 2.45 mi W of Keller Alta Vista Ar
Measured
3 in hail
Property damage
$40 million
Reported by
NWS Employee
Coordinates
32.904, -97.322

Three inch hail was reported by an NWS Employee near Presidio Vista Drive.

Hail, Tarrant

When
April 28, 7:30 PM CST
Where
Tarrant County, 0.9 mi NW of Keller
Measured
2.5 in hail
Property damage
$40 million
Reported by
Public
Coordinates
32.940, -97.260

A report of 2.5 inch hail was received via social media.

Hail, Tarrant

When
April 28, 7:35 PM CST
Where
Tarrant County, 1.94 mi E of Keller
Measured
3 in hail
Property damage
$40 million
Reported by
Trained Spotter
Coordinates
32.931, -97.217

Hail, Tarrant

When
April 28, 7:35 PM CST
Where
Tarrant County, 2.24 mi WNW of Keller Alta Vista Ar
Measured
2 in hail
Property damage
$18 million
Reported by
Public
Coordinates
32.914, -97.315

Two inch hail was reported near Heritage Trace Parkway and I-35 via social media.

Hail, Tarrant

When
April 28, 7:35 PM CST
Where
Tarrant County, 1.82 mi N of Keller
Measured
2.25 in hail
Property damage
$40 million
Reported by
Public
Coordinates
32.956, -97.254

Hail 2.25 inches in diameter was reported near Highway 377 and Mt Gilead Road in Keller.

Hail, Tarrant

When
April 28, 7:37 PM CST
Where
Tarrant County, 1.5 mi NNW of Keller Alta Vista Ar
Measured
2.5 in hail
Property damage
$40 million
Reported by
NWS Employee
Coordinates
32.920, -97.290

Tennis ball size hail was reported by an NWS Employee.

Hail, Tarrant

When
April 28, 7:40 PM CST
Where
Tarrant County, 2.38 mi NNE of Keller
Measured
2.5 in hail
Property damage
$40 million
Reported by
Public
Coordinates
32.960, -97.230

A report of 2.5 inch hail two miles north of Keller was received via social media.

Hail, Tarrant

When
April 28, 7:40 PM CST
Where
Tarrant County, 2.87 mi NNW of Keller
Measured
3.25 in hail
Property damage
$40 million
Reported by
Public
Coordinates
32.968, -97.270

Hail slightly larger than three inches was reported just east of Hillcrest Airport in Keller via social media.

Hail, Denton

When
April 28, 7:46 PM CST
Where
Denton County, 1.5 mi SSW of Roanoke
Measured
1.75 in hail
Property damage
$18 million
Reported by
Public
Coordinates
33.000, -97.190

Golf ball size hail was reported in Trophy Club.

Hail, Denton

When
April 28, 7:54 PM CST
Where
Denton County, 3.54 mi E of Grapevine Res
Measured
1.5 in hail
Reported by
Social Media
Coordinates
33.030, -97.090

Hail, Denton

When
April 28, 7:58 PM CST
Where
Denton County, 0.98 mi S of Bartonville
Measured
1.25 in hail
Reported by
Public
Coordinates
33.066, -97.132

Half dollar size hail was reported one mile south of Bartonville.

Hail, Denton

When
April 28, 8:01 PM CST
Where
Denton County, 4.61 mi E of Grapevine Res
Measured
2 in hail
Property damage
$18 million
Reported by
Trained Spotter
Coordinates
33.014, -97.071

Hail between 1.5-2 inches was reported in Flower Mound.

Hail, Denton

When
April 28, 8:03 PM CST
Where
Denton County, 4 mi SE of Bartonville
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
33.040, -97.080

Ping pong ball size hail was reported one mile north of Downtown Flower Mound.

Hail, Denton

When
April 28, 8:05 PM CST
Where
Denton County, 1.5 mi SSE of Lewisville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.050, -96.990

Quarter size hail was reported in Lewisville, along with 40 knot winds.

Thunderstorm Wind, Collin

When
April 28, 8:45 PM CST
Where
Collin County, 3.16 mi SSW of Celina
Measured
48 kt (55 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
33.276, -96.794

A home that was under construction was partially collapsed and shifted off the foundation due to strong thunderstorm winds.

Thunderstorm Wind, Comanche

When
April 28, 9:15 PM CST
Where
Comanche County, 3.28 mi SSW of Watson
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
31.830, -98.760

The metal siding and roof of a large barn was partially torn off.

Thunderstorm Wind, Comanche

When
April 28, 9:35 PM CST
Where
Comanche County, 0.59 mi E of Comanche
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
31.900, -98.610

Tree damage was reported in and around Comanche. Some business signs and carports were also damaged.

Lightning, Comanche

When
April 28, 9:35 PM CST
Where
Comanche County, Comanche
Property damage
$5,000
Reported by
State Official
Coordinates
31.900, -98.620

Lightning damaged several lift station pumps for the City of Comanche.

Thunderstorm Wind, Comanche

When
April 28, 9:43 PM CST
Where
Comanche County, 3.5 mi N of Hasse
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.980, -98.490

Tree and shed damage was reported around Proctor Lake.

Thunderstorm Wind, Erath

When
April 28, 9:55 PM CST
Where
Erath County, 0.91 mi NW of Edna Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
31.960, -98.330

Wind damage was reported in the Edna Hill area. A tree was uprooted, and other heavy items on a ranch were moved.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 955417, 955418, 956683, 956712, 955397, 955404, 956684, 955395, 956713, 956686, 956689, 956699, 956714, 956700, 956719, 956715, 956701, 956716, 956691, 956739, 956693, 956696, 956706, 956707, 955152, 956708, 956717, 956694, 956709, 956710, 956697, 955155, 956718, 955156, 956705, 956704, 955165, 955419, 955420, 955423, and more.